MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 10/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #2).An additional emdr was submitted to represent the bard/davol mesh ¿ composix l/p (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix l/p, sepramesh ip and xenmatrix ab on (b)(6) 2012 and/or (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against composix l/p and sepramesh ip.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct date of gender.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d3, d4, d.6a (date of implant), g3, g6, h2, h4, h6, h10, h11.Corrected fields: a3 (gender).This supplemental emdr represents the bard/davol sepramesh ip (device 2).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ composix l/p (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix l/p, sepramesh ip and xenmatrix ab on (b)(6) 2012 and/or (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against composix l/p and sepramesh ip.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with multiple incisional hernia thereby underwent laparoscopic repair with composix l/p using echo ps mesh (device 1).Per operative notes, ¿in the left upper quadrant, hernia was reduced and large composix l/p using echo ps mesh (device 1) was placed and tacked.¿ (b)(6) 2013 - patient was diagnosed with small bowel obstruction thereby underwent laparoscopic repair.Per operative notes, ¿extensive adhesions in abdominal cavity was removed.The loops of bowel was twisted and adherent to the mesh (device 1).The twisted loops of bowel was freed and incision was closed with sutures.¿ (b)(6) 2014 - patient was diagnosed with recurrent large multiloculated ventral hernia thereby underwent open repair with implant of sepramesh ip (device 2).Per operative notes, ¿the multiloculated hernia sac in the previous midline scar was noted.The sac was excised and adhesions in edges of defect were lysed.A piece of sepramesh ip (device 2) was placed into the defect and secured with sutures.¿ (b)(6) 2015 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of xenmatrix ab (device 3).Per operative notes, ¿a large complex hernia defect with bowel was noted and reduced.A xenmatrix ab mesh (device 3) was placed covering the entire hernia defect and secured with sutures surrounding the mesh.¿ (b)(6) 2016 - patient was diagnosed with large incarcerated recurrent ventral incisional hernia thereby underwent open repair with implant of synthetic mesh.Per operative notes, ¿extensive adhesions were lysed and sac was removed.A large piece of synthetic mesh was placed and secured with sutures.¿ (note: the mesh (device 3) was not seen during this procedure.).

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11017524
Report Number1213643-2020-11185
Device Sequence Number9702014
Product Code FTL
UDI-Device Identifier00801741031823
UDI-Public(01)00801741031823(17)160528(10)HUYE0506
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number5959680
Device Lot NumberHUYE0506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale